Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 279, NWS Norman, OK

June 6, 2021Canadian County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 6, 2021, 4:08 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2021, 4:08 PM CDT (21:08 UTC)
Expired
Jun 6, 2021, 4:43 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Canadian County, OK, Kingfisher County, OK

The radar

The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:23 PM CDTTSTM WND GST 604 Nw Okarche, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WUUS54 KOUN 062108
SVROUN
OKC017-073-062200-
/O.NEW.KOUN.SV.W.0279.210606T2108Z-210606T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
408 PM CDT Sun Jun 6 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  South central Kingfisher County in central Oklahoma...
  North central Canadian County in central Oklahoma...

* Until 500 PM CDT.

* At 407 PM CDT, a severe thunderstorm was located near Okarche, and
  is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Okarche.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3562 9797 3566 9809 3582 9807 3574 9789
TIME...MOT...LOC 2107Z 197DEG 3KT 3572 9801 

HAIL...1.00IN
WIND...60MPH
 
$$

JP
1 follow-up statement
889 
WWUS54 KOUN 062143
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
443 PM CDT Sun Jun 6 2021

OKC017-073-062153-
/O.CAN.KOUN.SV.W.0279.000000T0000Z-210606T2200Z/
Kingfisher OK-Canadian OK-
443 PM CDT Sun Jun 6 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KINGFISHER AND
NORTH CENTRAL CANADIAN COUNTIES IS CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.

LAT...LON 3562 9797 3566 9809 3582 9807 3574 9789
TIME...MOT...LOC 2140Z 197DEG 3KT 3575 9800 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:05 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 6, 3:05 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
305 PM CDT Sun Jun 6 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 222 PM CDT Sun Jun 6 2021

Complex scenario will continue tonight into Monday as upper low
fills and opens ups as it moves ever so slowly northeast.

Had a few storms this morning and storms have begun to develop this
afternoon. Expect to see this activity continue through the
afternoon hours across parts of central and south/southeastern
Oklahoma. Quite a bit of instability, but not much shear. Storms
will likely be pulse-type producing some marginally severe hail and
perhaps some gusty wind as well as heavy rainfall. Expect a lull in
the activity late this afternoon into the early/mid evening.

Later this evening, anticipate additional shower/thunderstorm
development to occur with main areas being across parts of
western/southwestern Oklahoma into north Texas as well as to our
west across west Texas. Activity over our area, possible developing
in the late evening hours, expected to be in response to minor
disturbance rotating around western side of upper low coinciding
with developing llj. Although instability will be decreasing due to
loss of daytime insolation, bulk shear will increase, which should
allow at least some potential for strong to severe storms with this
activity. Slow movement and high PWATs will also result in higher
rainfall rates and some localized flooding.

Meanwhile, expect to see convection develop portions of eastern New
Mexico as minor shortwave moves east out of the southern Rockies.

Several models including HRRR, GFS as well as others support some of
the higher terrain convection making it far enough east to congeal
with the activity already in Oklahoma/north Texas. This complex then
moves/develops east and southeast. Exact location and strength of
this complex is still in question, but most likely area/s would be
southern Oklahoma southward into north Texas.

Expect to see some lingering shower/thunderstorm activity across
parts of south/southeast Oklahoma Monday morning. Although a
downward trend in coverage is anticipated, additional activity will
remain possible during the day as upper low continues to translate
northeast away from the area.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 305 PM CDT Sun Jun 6 2021

By Monday evening through the overnight hours, expecting the upper
low to be centered over the U.S. Midwest, with the opened trough in
place across the Southern Plains.  A southerly low-level jet will be
developing across northeast Texas through southwestern Oklahoma
transporting gulf moisture and increasing the low-level shear.  With
a mid-level vort max in the upper wave above the low-level jet,
would expect the vertical ascent to be sufficient enough to develop
some convection, as mid-level cooling southwest of the upper low
should maintain an unstable environment aloft.  As a result, will
maintain chance POPs in the grids Monday evening and overnight
across southeast and southcentral Oklahoma, to slight chances across
central Oklahoma.  Models differ with the degree of instability
aloft, with both NAM & GFS stronger with up to 2000 J/kg of MUCAPE
in our POP area, while the ECMWF is a bit weaker up to 1000 J/kg. Of
course the convection expected during the short term of the forecast
may also affect the degree of instability late Monday, which also
adds to the uncertainty.  At least based on the more aggressive NAM,
cannot completely rule out a few strong to marginally severe storms.
Ongoing and additional flooding may also be affecting southern
portions of our CWA due to excessive rainfall.  Although both NAM &
Canadian NH models project a bullseye of over two inches of
preciptable water across northeast Texas through Arkansas, southeast
Oklahoma will be approaching two inches Monday night.  At least for
now, a marginal potential for flash flooding across southcentral
through southeast Oklahoma will be the primary hazard to deal with
for Monday night.  With an upper ridge starting to build in from the
west, expecting the trough to move off to the east with the storm
POPs decreasing by Tuesday afternoon.

As the upper ridge continues to build, our entire forecast area
should remain dry through the remainder of the week.  However,
unseasonably hot and muggy summerlike conditions will be the main
issues. Breezy south winds will continue to advect hot and humid
air.  The moisture advection will create a dryline across the
Southern High Plains, with the most abundant moisture of muggy 70-75
degree dewpoints across the central one third of Oklahoma.  Although
slightly drier, much of western Oklahoma and western north Texas
should still see triple digit high temperatures on Wednesday &
Thursday afternoons, while most areas west of I-35 will feel triple
digit heat index values between 100-105 degrees. We should see a
little bit of relief from the heat beginning Friday across northern
Oklahoma and by Saturday across the remainder of our area.  On
Friday, an upper wave digging across the U.S. Northern Plains will
be pushing a surface low across the Central Plains with a dry cold
front moving into northwest Oklahoma, then across most of our area
overnight.  The slightly cooler air should bring temperatures back
down close to seasonably average into the weekend.  A short-wave
ripple in our upper ridge could bring our next chance for storms
across northwest Oklahoma on Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Sun Jun 6 2021

Abundant moisture will allow some MVFR ceilings to continue this
afternoon with some improvement this evening. There will also be
a chance for thunderstorm development across parts of central
Oklahoma this afternoon with a better chance overnight into Monday
morning across the western half of Oklahoma southward into north
Texas. Expect to see MVFR ceilings redevelop late tonight and
continue through end of forecast period. Mainly south/southeast
winds with daytime speeds around 12kts with lighter winds
overnight.

&&

.UPPER AIR...
Issued at 241 AM CDT Thu Jun 3 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  82  68  85 /  50  60  30  10
Hobart OK         66  86  68  91 /  60  30  20   0
Wichita Falls TX  68  86  70  91 /  80  60  30  10
Gage OK           65  88  67  90 /  30  10  10   0
Ponca City OK     66  83  67  86 /  30  50  20  10
Durant OK         67  81  69  85 /  50  70  60  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....68
AVIATION...30
Hazardous weather outlook, Jun 6, 11:51 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1151 AM CDT Sun Jun 6 2021

OKZ004>048-050>052-TXZ083>090-071700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1151 AM CDT Sun Jun 6 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms this afternoon
and tonight across approximately the southern half of Oklahoma
and all of western north Texas.

Isolated strong to severe thunderstorms are possible this afternoon
with a lull in thunderstorms expected during most of the evening.
Scattered to numerous thunderstorms, some potentially strong to
severe, are expected to redevelop late this evening into the
overnight hours.

The primary severe weather hazards will be hail up to the size of
half dollars and wind gusts of 60 to 70 mph. In addition, locally
heavy rainfall is possible. Thunderstorms may cause localized
flooding with high rainfall rates and slow movement.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms will continue and redevelop on Monday with
thunderstorm chances continuing through Tuesday. The potential for
severe weather will be low on Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Jun 6, 3:14 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
314 PM CDT Sun Jun 6 2021

OKZ011-017-062045-
Major OK-Blaine OK-
314 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major and northern
Blaine Counties Until 345 PM CDT...

AT 311 PM CDT, a strong thunderstorm was located 5 miles east of
Longdale, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Fairview, Okeene, Canton, Longdale, Hitchcock, Isabella, eastern
Canton Lake, Homestead and Southard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3597 9862 3630 9862 3632 9821 3596 9821
TIME...MOT...LOC 2011Z 257DEG 12KT 3613 9845

03
Special weather statement, Jun 6, 3:19 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
319 PM CDT Sun Jun 6 2021

OKZ017-024-062100-
Canadian OK-Blaine OK-
319 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Canadian and
southeastern Blaine Counties Until 400 PM CDT...

AT 316 PM CDT, a strong thunderstorm was located 4 miles west of
Geary, moving northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Geary, Bridgeport and Greenfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3559 9814 3555 9832 3555 9842 3569 9852
      3586 9829
TIME...MOT...LOC 2016Z 241DEG 6KT 3565 9839

03
Special weather statement, Jun 6, 3:20 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
320 PM CDT Sun Jun 6 2021

OKZ028-030-040-042-062045-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-
320 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
northeastern Garvin...northwestern Pontotoc and southeastern McClain
Counties Until 345 PM CDT...

AT 316 PM CDT, a strong thunderstorm was located near Wanette, moving
northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Stratford, Asher, Wanette, Byars, St. Louis and Trousdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3477 9703 3500 9714 3514 9693 3490 9677
TIME...MOT...LOC 2016Z 241DEG 6KT 3495 9701

03
Special weather statement, Jun 6, 3:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
345 PM CDT Sun Jun 6 2021

OKZ025-062130-
Oklahoma OK-
345 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma County Until 430
PM CDT...

AT 344 PM CDT, a strong thunderstorm was located over eastern
Oklahoma City, moving northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Oklahoma City, Midwest City, Del City, Choctaw, Spencer, Nicoma Park,
Tinker Air Force Base, Forest Park, Lake Aluma, Smith Village and The
Capitol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3542 9745 3549 9753 3562 9741 3549 9728
TIME...MOT...LOC 2044Z 235DEG 6KT 3549 9743

03
Special weather statement, Jun 6, 3:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
357 PM CDT Sun Jun 6 2021

OKZ017-062145-
Blaine OK-
357 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Blaine County Until
445 PM CDT...

AT 353 PM CDT, a strong thunderstorm was located 4 miles northeast of
Watonga, moving northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Watonga and Hitchcock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3605 9821 3585 9821 3579 9838 3580 9842
      3593 9851 3603 9841
TIME...MOT...LOC 2053Z 235DEG 6KT 3591 9838

03
Special weather statement, Jun 6, 3:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
359 PM CDT Sun Jun 6 2021

OKZ018-024-062130-
Kingfisher OK-Canadian OK-
359 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kingfisher and
north central Canadian Counties Until 430 PM CDT...

AT 358 PM CDT, a strong thunderstorm was located near Okarche, moving
north at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Kingfisher and Okarche.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3561 9802 3575 9815 3587 9800 3572 9783
TIME...MOT...LOC 2058Z 169DEG 4KT 3573 9800

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:46 PM CDTSpecial Weather StatementOUNCaddo44 min
Jun 6, 2:49 PM CDTSpecial Weather StatementOUNCaddo26 min
Jun 6, 3:13 PM CDTSpecial Weather StatementOUNCleveland47 min
Jun 6, 3:14 PM CDTSpecial Weather StatementOUNMajor31 min
Jun 6, 3:19 PM CDTSpecial Weather StatementOUNBlaine41 min
Jun 6, 3:20 PM CDTSpecial Weather StatementOUNPottawatomie25 min
Jun 6, 3:31 PM CDTSevere Thunderstorm WarningOUNBlaine, Major29 min
Jun 6, 3:39 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian51 min
Jun 6, 3:45 PM CDTSpecial Weather StatementOUNOklahoma45 min
Jun 6, 3:55 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major50 min
Jun 6, 3:57 PM CDTSpecial Weather StatementOUNBlaine48 min
Jun 6, 3:59 PM CDTSpecial Weather StatementOUNCanadian31 min
Jun 6, 4:05 PM CDTAreal Flood AdvisoryOUNBlaine3 hr
Jun 6, 4:12 PM CDTSpecial Weather StatementOUNPontotoc48 min
Jun 6, 4:14 PM CDTSpecial Weather StatementOUNCarter, Murray61 min
Jun 6, 4:19 PM CDTAreal Flood AdvisoryOUNOklahoma3 hr
Jun 6, 4:32 PM CDTFlash Flood WarningOUNOklahoma3 hr
Jun 6, 4:37 PM CDTSpecial Weather StatementOUNKingfisher38 min
Jun 6, 4:38 PM CDTSpecial Weather StatementOUNMarshall37 min
Jun 6, 4:41 PM CDTAreal Flood AdvisoryOUNCarter, Love, Murray3 hr
Jun 6, 5:14 PM CDTSpecial Weather StatementOUNKingfisher31 min
Jun 6, 5:14 PM CDTSpecial Weather StatementOUNJohnston31 min
Jun 6, 5:15 PM CDTSpecial Weather StatementOUNOklahoma45 min
Jun 6, 5:27 PM CDTSpecial Weather StatementOUNJohnston63 min
Jun 6, 5:38 PM CDTSpecial Weather StatementOUNCoal67 min
Jun 6, 5:45 PM CDTSpecial Weather StatementOUNLincoln30 min
Jun 6, 5:48 PM CDTSpecial Weather StatementOUNLincoln57 min
Jun 6, 5:55 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston, Marshall3 hr
Jun 6, 6:13 PM CDTFlash Flood WarningOUNAtoka, Johnston3 hr
Jun 6, 6:29 PM CDTSpecial Weather StatementOUNAtoka61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.